Alert archive / Kentucky / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 76, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jul 8, 2014, 2:06 PM EDT for Boyd County, Greenup County, Kentucky. It was in force for 24 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 8, 2014, 2:06 PM EDT (18:06 UTC)
- Expired
- Jul 8, 2014, 2:30 PM EDT
- In force
- 24 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
Counties Boyd County, KY, Greenup County, KY
The radar
The Charleston,WV radar (KRLX), 102 km from the middle of the area, began a volume at 18:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 2:10 PM EDT | TSTM WND DMG | 3 Ssw Greenup, KY | SEVERAL TREES DOWN ALONG STATE ROUTE 2 TOWARD LOAD. TIME ESTIMATED FROM RADAR. |
| Jul 8, 2:22 PM EDT | TSTM WND DMG | 2 Nw Summit, KY | TREE DOWN ALONG DANIELS FORK RD. TIME ESTIMATED FROM RADAR. |
| Jul 8, 2:22 PM EDT | TSTM WND DMG | 2 W Princess, KY | TREE DOWN ALONG STRAIGHT CREEK RD. TIME ESTIMATED FROM RADAR. |
| Jul 8, 2:23 PM EDT | TSTM WND DMG | 2 Nw Summit, KY | TREES DOWN ALONG STRAIGHT CREEK RD. TIME ESTIMATED FROM RADAR. |
| Jul 8, 2:25 PM EDT | TSTM WND DMG | 1 Ssw Russell, KY | TREE DOWN ON SHANNONDOAH LANE. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.1 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 288 J/kg
- Mixed-layer CIN
- -208 J/kg
- Mixed-layer LCL
- 1072 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 141 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
483
WUUS51 KRLX 081806
SVRRLX
KYC019-089-081830-
/O.NEW.KRLX.SV.W.0076.140708T1806Z-140708T1830Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
206 PM EDT TUE JUL 8 2014
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BOYD COUNTY IN KENTUCKY...
THIS INCLUDES THE CITY OF CANNONSBURG...
SOUTHERN GREENUP COUNTY IN KENTUCKY...
* UNTIL 230 PM EDT
* AT 203 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR LOAD...OR 11 MILES
NORTHEAST OF CARTER CAVES STATE PARK...MOVING EAST AT 35 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PRINCESS...NAPLES...OLDTOWN...GREENBO LAKE AND COALTON.
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-64 BETWEEN MILE MARKERS
182 AND 185 IN KENTUCKY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
TUESDAY EVENING FOR SOUTHEAST OHIO AND CENTRAL WEST VIRGINIA.
PLEASE REPORT HAIL OR STRONG WIND TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
&&
LAT...LON 3856 8300 3853 8268 3849 8264 3835 8271
3845 8303 3846 8305
TIME...MOT...LOC 1806Z 275DEG 29KT 3849 8295
$$
301 follow-up statement
452
WWUS51 KRLX 081815
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
215 PM EDT TUE JUL 8 2014
KYC019-089-081830-
/O.CON.KRLX.SV.W.0076.000000T0000Z-140708T1830Z/
BOYD KY-GREENUP KY-
215 PM EDT TUE JUL 8 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM EDT
FOR SOUTHERN GREENUP AND BOYD COUNTIES...
AT 213 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR OLDTOWN...OR 11 MILES
NORTH OF GRAYSON...MOVING EAST AT 35 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
NAPLES...COALTON...PRINCESS...FLATWOODS...RUSSELL...SUMMIT...
WESTWOOD...CANNONSBURG AND BELLEFONTE
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-64 BETWEEN MILE MARKERS
183 AND 185 IN KENTUCKY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
TUESDAY EVENING FOR SOUTHEAST OHIO AND CENTRAL WEST VIRGINIA.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
&&
LAT...LON 3855 8288 3853 8268 3848 8264 3835 8271
3842 8294
TIME...MOT...LOC 1815Z 275DEG 29KT 3848 8286
$$
30What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 1:57 PM EDT, 9 minutes earlier.
Area forecast discussion, Jul 8, 1:57 PM EDT, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 157 PM EDT TUE JUL 8 2014 .SYNOPSIS... UNSETTLED WEATHER CONTINUES THROUGH EARLY WEDNESDAY AS A SERIES OF SYSTEMS PUSH EAST. HIGH PRESSURE BRINGS DRIER AIR TO THE REGION FOR THE END OF THE WEEK. ANOTHER SYSTEM OVER THE WEEKEND. && .NEAR TERM /THROUGH TONIGHT/... UPDATE... SLOWED THE POPS WITH LIKELIES AFTER 17Z. MAIN PORTION OF THE LEFTOVER MCS DRIFTED NORTHEAST AND MISSED OUR AREA FOR THE MOST PART. WILL BE WAITING FOR CLOUDS TO DISSIPATE...AND THEN EXPECT PERCOLATION THIS AFTERNOON. PREVIOUS DISCUSSION... CUT BACK POP CHCS FOR THE EARLY MORNING HOURS AS OVERNIGHT CONVECTION DIED OFF RAPIDLY WITH THE LOSS OF DAYTIME HEATING. NEAR TERM HI-RES MODELS RUC13 AND HRRR ARE IN FAIR AGREEMENT IN TRANSITIONING ANOTHER CONVECTIVE BAND ACROSS THE FORECAST AREA THIS AFTERNOON. MAIN FLY IN THE OINTMENT IS TRANSITION OF DYING MCS OVER WESTERN ILLINOIS THAT SLIDING TO THE EAST-NORTHEAST AND SHOULD ARRIVE IN CENTRAL OH BY AROUND 15Z. EXPECT MAINLY RESIDUAL SHOWERS AT THIS TIME AND BOUNCED POPS BACK INTO CHC CATEGORY FOR SE OH TO ACCOUNT FOR THIS FEATURE. AFOREMENTIONED CONVECTIVE BAND MAY HAVE SOME TROUBLE DEVELOPING IN POST MCS ENVIRONMENT THIS AFTERNOON...BUT ONCE IT GETS GOING...IT SHOULD MAKE A LITTLE MORE HEADWAY INTO THE CWA AS COMPARED TO PREVIOUS BAND FROM YESTERDAY. LONGWAVE TROUGH OVER THE EASTERN US UNDERGOING AMPLIFICATION... WITH 5H FALLS OVER RLX AREA..AND MID LEVEL FLOW BECOMING MORE CYCLONIC. EXPECT A BETTER CHANCE FOR SVR STORMS TODAY UNDER A MODERATELY UNSTABLE ATMOSPHERE AND BETTER SHEAR ENVIRONMENT. MAIN THREAT WILL BE GUSTY WINDS WITH LINE OF STORMS...AND SOME BOWING LINE SEGMENTS. STORMS WILL ALSO BE EFFICIENT PRECIP PRODUCERS WITH PWATS RUNNING 1.5 TO 2.0 INCHES LATER THIS AFTERNOON. KEPT MENTION OF LOCALLY HEAVY DOWNPOURS. WITH THE RECENT DRY CONDITIONS DO NOT SEE WIDESPREAD WATER PROBLEMS. HOWEVER...HEAVY DOWNPOURS COULD CAUSE LOCAL WATER PROBLEMS IF ANY REPETITIVE SHOWERS OCCUR. USED A BLEND OF BIAS CORRECTED DATA WITH PREVIOUS OFFICIAL FORECAST FOR TEMPS WHICH YIELDED A MINOR TWEAK TO THE TEMP FIELDS. && .SHORT TERM /WEDNESDAY THROUGH FRIDAY/... NAM/GFS/ECMWF/CMC MODELS IN AGREEMENT IN THEIR QPF FIELDS PUSHING LAST RAIN SHOWERS OR THUNDERSTORMS TO THE EASTERN MOUNTAINS... MAINLY ACROSS THE SOUTH EARLY WEDNESDAY MORNING. THIS PCPN ACTIVITY IS ASSOCIATED WITH A SECOND COLD FRONT ENHANCED BY A H5 VORTICITY MAXIMA SINKING SOUTHEAST ACROSS THE AREA. BUFKIT SOUNDINGS INDICATE VERY DRY AIR ALOFT BEHIND THIS FRONT. YET ANOTHER H5 VORTICITY MAXIMA MOVES FROM THE NORTHWEST REACHING OUR EXTREME SOUTHEAST COUNTIES WEDNESDAY AFTERNOON. THEREFORE...DECIDED TO KEEP CHANCE POPS UNTIL THEN BEFORE ENDING ALL BY 00Z THURSDAY. TEMPERATURES WILL DEPEND ON THE DURATION OF CLOUD COVER ESPECIALLY WEDNESDAY AND THURSDAY. GENERALLY STAYED IN THE MID 80S LOWLANDS FOR WEDNESDAY...AND FEW DEGREES COOLER THURSDAY AS FLOW TURNS NORTHWEST TO NORTH BY THE AFTERNOON AND EVENING HOURS. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... USED A BLEND OF THE GFS AND ECMWF FOR FRIDAY. THIS LEAVES THE AREA UNDER A HIGH PRESSURE SYSTEM...BUT A BIT OF MOISTURE REMAINS IN THE NORTHERN MOUNTAINS....SO CAN NOT RULE OUT A THUNDERSTORM. FOR SATURDAY THROUGH MONDAY...SWITCHED TO A BLEND OF THE GFS/GEFS ENSEMBLE MEAN AND ECMWF ENSEMBLE MEAN. THIS BRINGS A SYSTEM INTO THE CENTRAL APPALACHIANS OVER THE WEEKEND...LINGERING INTO MONDAY. && .AVIATION /17Z TUESDAY THROUGH SATURDAY/... LINE OF CONVECTION HAS DEVELOPED QUICKLY AND WILL BE CROSSING THE OHIO RIVER SOON. CKB...EKN...AND PKB ARE IN A SEVERE THUNDERSTORM WATCH...PRIMARILY FOR WIND...BUT AS OF RIGHT NOW WITH THE APPROACHING LINE...WINDS ALOFT ARE PARALLEL TO THE LINE AS IT MOVES TO THE EAST. THIS WILL HAMPER THE WIND GUSTS SOMEWHAT...SO WILL KEEP TAF GUSTS BELOW 40KTS. TIMING THE LINE IS USUALLY TRICKY...AND THIS IS NO EXCEPTION. TEMPOS WERE A NECESSITY TODAY BECAUSE OF THIS...BUT WORKED TO KEEP THEM UNDER 2 HOURS. MAY GET SOME REDEVELOPMENT LATER THIS AFTERNOON/EVENING...BUT THE THREAT FOR ISOLATED SHOWERS AND STORMS WILL RETURN. WINDS WILL GUST OUT OF THE SOUTHWEST TO 25KTS. THERE WILL BE A FRONTAL PASSAGE IN THE NEXT TWO HOURS...BUT THE WIND SHIFT WILL BE MINIMAL TO NONE...AND IT SHOULD NOT AFFECT VELOCITIES AS MUCH AS THE LINE OF STORMS. GETTING INTO TONIGHT BECOMES CHALLENGING AS WELL. LOCALES RECEIVING RAIN...AS TYPICAL...WILL HAVE A BETTER SHOT AT FOG...ALTHOUGH IT APPEARS THE WIND MAY TRY TO STAY ABOVE CALM. THIS WILL MAKE FOG/MIST DEVELOPMENT QUESTIONABLE...BUT THE SYNOPTIC WIND MAY BE TRUMPED BY MESO HIGH AIR FROM CONVECTION EARLIER IN THE PERIOD. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z WEDNESDAY... FORECAST CONFIDENCE: LOW TO MEDIUM. ALTERNATE SCENARIOS: CONFIDENCE IS HIGH WITH THE CONVECTIVE OCCURRENCES...JUST NOT THE TIMING AS MUCH. FOG/MIST TONIGHT IS ALSO IN QUESTION. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05 EDT 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01 CRW CONSISTENCY H H H H H H H H H H H M HTS CONSISTENCY H H H H H H H H H H H M BKW CONSISTENCY H H H H H H H H H H H H EKN CONSISTENCY H H H H H H H H H H H M PKB CONSISTENCY H H H H H H H H H H H H CKB CONSISTENCY H H H H H H H H H H H H AFTER 18Z WEDNESDAY... LOCAL IFR IN SHOWERS AND THUNDERSTORMS THROUGH EARLY WEDNESDAY... WITH LINGERING IFR CIGS POSSIBLE THROUGH LATE WEDNESDAY MORNING PARTICULARLY ACROSS HIGHER TERRAIN. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...KMC/ARJ NEAR TERM...KMC/26 SHORT TERM...ARJ LONG TERM...RPY AVIATION...26
Hazardous weather outlook, Jul 8, 4:48 AM EDT, 9 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 448 AM EDT TUE JUL 8 2014 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-090900- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE- CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA- ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON- GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE- NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 448 AM EDT TUE JUL 8 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE WITH THE STRONGER STORMS. IN ADDITION...SLOW MOVING STORMS OR REPETITIVE SHOWERS OVER THE SAME AREAS COULD PRODUCE WATER PROBLEMS THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, Jul 8, 1:38 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
138 PM EDT TUE JUL 8 2014
OHZ075-083>087-WVZ007>009-081815-
ATHENS OH-GALLIA OH-JACKSON WV-JACKSON OH-LAWRENCE OH-MASON WV-
MEIGS OH-VINTON OH-WOOD WV-
138 PM EDT TUE JUL 8 2014
...SPECIAL WEATHER STATEMENT FOR SOUTHEASTERN VINTON...MEIGS...
NORTHERN LAWRENCE...SOUTHEASTERN JACKSON...GALLIA AND SOUTHERN ATHENS
COUNTIES IN SOUTHEAST OHIO...AND SOUTHWESTERN WOOD...NORTHWESTERN
JACKSON AND NORTHERN MASON COUNTIES IN WEST VIRGINIA UNTIL 215 PM
EDT...
AT 133 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE FROM 3
MILES SOUTHEAST OF ALBANY TO 7 MILES NORTHWEST OF RIO GRANDE TO 7
MILES EAST OF WHEELERSBURG...MOVING EAST AT 45 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. EXPECT INTENSE
LIGHTNING FROM THESE STORMS. DO NOT STAY IN THE OPEN NOR SEEK SHELTER
UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES.
THESE STORMS WILL BE NEAR KYGER AROUND 150 PM...LAKIN AROUND 200
PM...BELLEVILLE AROUND 210 PM AND LETART AROUND 220 PM.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3921 8227 3920 8157 3870 8196 3876 8267
3884 8266 3885 8274
30Local storm report, Jul 8, 1:57 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
157 PM EDT TUE JUL 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0153 PM HEAVY RAIN 4 SW BARTLETT 39.37N 81.87W
07/08/2014 M0.63 INCH ATHENS OH COCORAHS
.63 INCHES OF RAIN RECEIVED IN 15 MINUTES. ESTIMATED
WIND GUSTS OF 40-50 MPH WITH THE STRONGEST STORMS.
0153 PM TSTM WND GST 4 SW BARTLETT 39.37N 81.87W
07/08/2014 E45 MPH ATHENS OH COCORAHS
.63 INCHES OF RAIN RECEIVED IN 15 MINUTES. ESTIMATED
WIND GUSTS OF 40-50 MPH WITH THE STRONGEST STORMS.
&&
EVENT NUMBER RLX1401055
EVENT NUMBER RLX1401056
FBThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 2:30 PM EDT | Severe Thunderstorm Warning | RLX | Boyd, Greenup | 30 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.